Nebraska, 2005

Hail in Nebraska, July 4, 2005

July 4, 2005 · NWS LBF · 2 events in 2 counties and zones

2 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before the first event at Jul 4, 1:40 PM CST, 2 hours 22 minutes earlier.

Area forecast discussion, Jul 4, 1:40 PM CST, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
240 PM CDT MON JUL 4 2005

...FORECAST CHALLENGES ARE PRECIP CHANCES IN THE NEAR PERIODS...THEN
TEMPS IN THE EXTENDED...

.DISCUSSION...

NEAR TERM (TONIGHT THROUGH THURSDAY)...MAIN CONCERN OVER THE NEXT 48
HOURS IS SEVERE POTENTIAL AND ASSOCIATED POPS. CAP QUICKLY ERODING
ACROSS THE PANHANDLE THIS AFTERNOON AND THE SOUTHWEST THIS
AFTERNOON. 18Z LAPS DATA INDICATING CAPES OF 1000 TO 1500 K ACROSS
THE PANHANDLE AS WELL. LAPS DATA...AS WELL AS SFC ANALYSIS
INDICATING WEAK LOW LEVEL CONVERGENCE ALONG HIGHWAY 26 FROM OGA TO
BFF. SHOULD SEE INITIATION ALONG AND SOUTH OF THIS LINE. MAIN
EXPECTED THREAT AT THIS JUNCTURE IS LARGE HAIL AS SHEAR IS ONLY
MARGINALLY STRONG (AT OR NEAR 35 KTS). IF ANY TORNADO THREAT
EXISTS...IT IS ALONG THE CO/NE BORDER IN THE PANHANDLE AS LAPS
HELICITY VALS LOOK FAVORABLE FROM CYS TO SNY. INCREASED POPS
ACCORDINGLY IN THE SOUTHWEST AND TOOK THEM OUT IN THE FAR NORTHEAST
AS CONDS ARE FAIRLY STABLE.

ON TUESDAY...SFC HIGH DRIFTS INTO THE UPPER MISSISSIPPI VALLEY
ALLOWING A RETURN OF SRLY FLOW. THETA E RIDGE WILL DRIFT NWD AS WELL
WITH CAPES OF 1-2K RETURNING NWD BY AFTERNOON. WITH A WEAK CAP IN
PLACE...CONVECTION SHOULD FIRE QUICKLY BY AFTERNOON. BLANKETED POPS
ACROSS THE ENTIRE FA WITH HIGHEST IN THE SWRN ZONES ONCE AGAIN. WILL
CARRY THESE INTO THE OVERNIGHT HOURS WITH A LOW LEVEL JET EXPECTED
ACROSS WESTERN PORTIONS OF NEBRASKA.

FOR WEDNESDAY...UPPR PATTERN UNDERGOES AMPLIFICATION WITH H5 PATTERN
SHIFTING FROM WNW TO NNW. SHOULD SEE THE USUAL DOSE OF CONVECTION
ACROSS THE FRONT RANGES OF CO AND WY. WITH THE H5 PATTERN
SHIFT...BULK OF THE ACTIVITY SHOULD REMAIN WEST OF THE FA...WITH THE
ONLY PRECIP CHANCES ACROSS THE FAR WRN AND SWRN ZONES.

LONG TERM (FRIDAY THROUGH MONDAY)...LITTLE CHANGES MADE TO THE
EXTENDED WITH MAINLY DRY CONDS EXPECTED. RIDGE STILL ON TRACK TO
BUILD INTO THE CENTRAL CONUS BY MIDWEEK. MODELS HINTING AT BREAKING
THE RIDGE DOWN WITH A FROPA LATE MONDAY INTO TUESDAY. THIS TREND
WILL CONTINUE TO BE MONITORED AS POPS MAY NEED TO BE PLACED IN THE
FORECAST FOR MONDAY NIGHT. AS FOR TEMPS...WILL HOLD THESE IN THE 90S
FOR HIGHS AS THE MODEL IS FORECASTING DEW POINTS IN THE 60S. MAY
NEED TO ADJUST TEMPS UP HIGHER IN THE FAR WESTERN ZONES IF DEW
POINTS TREND LOWER INTO THE LWR 50S AND WILL MONITOR THIS AS
WELL.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE

&&

CLB
Hazardous weather outlook, Jul 4, 2:03 PM CST, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
303 PM CDT MON JUL 4 2005

NEZ004>010-022>029-035>038-056>059-069>071-094-051045-
ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE-
EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE-
HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE-
LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE-
WESTERN CHERRY NE-WHEELER NE-
INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT...
BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS...
GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN...
NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER...
SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE
303 PM CDT MON JUL 4 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEBRASKA.

.DAY ONE...TONIGHT

A STALLED FRONTAL BOUNDARY SOUTH OF NEBRASKA WILL KEEP WINDS IN AN
EASTERLY TO SOUTHEASTERLY DIRECTION THROUGH THE NIGHT WHICH WILL
CONTINUE TO BRING MOISTURE BACK INTO THE AREA. IN ADDITION...A SERIES
OF FAST MOVING UPPER LEVEL LOW PRESSURE SYSTEMS WILL COMBINE WITH A
MODERATELY UNSTABLE ATMOSPHERE TO PRODUCE THUNDERSTORMS ACROSS
WESTERN AND NORTH CENTRAL NEBRASKA THIS EVENING...CONTINUING INTO THE
OVERNIGHT HOURS. HOWEVER...THE COOL AIRMASS LOCATED ACROSS THE AREA
WHICH IS NORTH OF THE FRONTAL BOUNDARY...WILL REDUCE THE SEVERE
WEATHER THREAT FOR A LARGE PORTION OF THE OUTLOOK AREA. A FEW STORMS
MAY APPROACH SEVERE LIMITS ACROSS SOUTHWEST NEBRASKA...MAINLY SOUTH
AND WEST OF A LINE FROM CRESCENT LAKE IN GARDEN COUNTY TO OGALLALA TO
HAYES IN HAYES CENTER. THE MAIN SEVERE THREAT WILL BE LARGE HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WINDS WILL TURN SOUTHERLY DURING THE DAY TUESDAY...AGAIN BRINGING IN
ADDITIONAL MOISTURE INTO THE AREA. THE CONTINUED QUICK MOVING SYSTEMS
ALOFT WILL AGAIN SET THE STAGE FOR THUNDERSTORM DEVELOPMENT ACROSS
WESTERN NEBRASKA INITIALLY TUESDAY EVENING. HOWEVER...NO PRONOUNCED
FRONTAL BOUNDARY WILL BE AVAILABLE TO FOCUS THUNDERSTORM
DEVELOPMENT...WHICH WILL ULTIMATELY LIMIT THE COVERAGE OF
THUNDERSTORMS UNTIL LATE TUESDAY NIGHT. A FEW SEVERE STORMS WILL BE
POSSIBLE IN FAR SOUTHWEST NEBRASKA AGAIN...WITH LARGE HAIL BEING THE
MAIN SEVERE WEATHER THREAT. LATER...A THUNDERSTORM COMPLEX IS
EXPECTED TO DEVELOP AND MOVE ACROSS NORTH CENTRAL NEBRASKA LATE
TUESDAY NIGHT.

BY LATE IN THE WEEK...AN UPPER LEVEL HIGH PRESSURE SYSTEM IS EXPECTED
TO DEVELOP AND TAKE HOLD ACROSS THE AREA. THIS WILL LIMIT
THUNDERSTORM CHANCES FOR THE LATTER PART OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED ACROSS PORTIONS OF SOUTHWEST
NEBRASKA INTO THE SOUTHEASTERN PANHANDLE THIS EVENING AND TUESDAY
EVENING.

JWS/MASEK

In the hours before

Special weather statement, Jul 4, 3:58 PM CST, 4 minutes before
NEZ056>059-069>071-050500-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
458 PM CDT MON JUL 4 2005

...SEVERE THUNDERSTORM WATCH NUMBER 601 IS IN EFFECT UNTIL MIDNIGHT
CDT OR 11 PM MDT...

THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS ISSUED A SEVERE
THUNDERSTORM WATCH FOR PARTS OF SOUTHWEST NEBRASKA INCLUDING THE
FOLLOWING COUNTIES...

CHASE...DEUEL...FRONTIER...HAYES...KEITH...LINCOLN...PERKINS.

CDC

The radar

The Goodland radar (KGLD), 142 km away, was scanning. The volume nearest the first event began at 22:04 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Lincoln

When
July 4, 4:02 PM CST
Where
Lincoln County, 8 mi NNE of Brady
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
40.600, -101.283

Hail, Hayes

When
July 4, 4:20 PM CST
Where
Hayes County, 15 mi WNW of Hayes Center
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
41.133, -100.300

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5453020, 5451931.